Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 4, 2021, 6:15 PM MDT for Deer Lodge County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 6:15 PM MDT (00:15 UTC)
- Expired
- Jul 4, 2021, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Missoula, MT
County Deer Lodge County, MT
The radar
The Missoula radar (KMSX), 116 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 4341 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS85 KMSO 050015 SPSMSO Special Weather Statement National Weather Service Missoula MT 615 PM MDT Sun Jul 4 2021 MTZ006-007-050100- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- 615 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEER LODGE AND SOUTHEASTERN GRANITE COUNTIES UNTIL 700 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 21 miles southwest of Philipsburg, or 27 miles west of Anaconda, moving east at 20 mph. Wind gusts up to 40 mph and half inch hail will be possible with this storm. Brief heavy rain and frequent lightning can also be expected. Locations impacted include... Georgetown Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Georgetown Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4595 11358 4612 11368 4631 11316 4606 11302 TIME...MOT...LOC 0013Z 248DEG 19KT 4607 11354 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:47 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 4, 2:47 PM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Missoula MT 247 PM MDT Sun Jul 4 2021 .DISCUSSION...A few thunderstorms have developed across parts of southwest Montana and in Lemhi county, Idaho. This convection, which will produce brief heavy rain, gusty winds, and lightning, will move east of the region by early evening. High pressure will strengthen over the Northern Rockies Monday and Tuesday. Dry conditions with temperatures in the mid and upper 90s will occur across western Montana. Central Idaho will continue to be hot with the lower valleys reaching the mid 100s each day. A change in the weather pattern will occur Wednesday and Thursday as a pretty strong shortwave will approach the region. There will be some moisture to produce some scattered thunderstorms across western Montana, however the bigger impact Wednesday will be increasing westerly winds with pressure gradients tightening from the approaching front. The mainly dry cold front will pass through the region Wednesday night and Thursday. Westerly winds with gusts of 20-30 mph are expected. One good piece of news with this front is that temperatures will lower some 5-10 degrees over the region. Many locations may not reach 90 degrees, which hasn't happened since June 27th, 2021. Unfortunately, that news is temporary, since strong high pressure will redevelop Friday and bring a return of temperatures back into the 90s, with triple digits in the Camas Prairie and lower valleys of central Idaho. && .AVIATION...High density altitudes continue under dominant high pressure. Scattered thunderstorms are possible at both KBTM and KSMN through 05/0200Z. Lightning, gusty winds greater than 35 knots, and heavy rain will be the main impacts. Otherwise, hot and dry conditions prevail for the rest of the Northern Rockies. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...&&
In the hours before
Special weather statement, Jul 4, 3:28 PM MDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Missoula MT
328 PM MDT Sun Jul 4 2021
MTZ007-042200-
Butte/Blackfoot Region MT-
328 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...NORTH
CENTRAL SILVER BOW AND SOUTHERN POWELL COUNTIES UNTIL 400 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gregson Hot Springs, or 10 miles east of Anaconda, moving northeast
at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Silver Bow, Walkerville, Warm Springs, Gregson Hot Springs,
Crackerville, Opportunity and Ramsay.
LAT...LON 4633 11245 4628 11256 4625 11257 4624 11260
4622 11257 4618 11257 4618 11251 4614 11252
4609 11247 4607 11246 4596 11280 4612 11293
4630 11257 4629 11255 4637 11243
TIME...MOT...LOC 2127Z 239DEG 34KT 4608 11277Special weather statement, Jul 4, 4:15 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Missoula MT
415 PM MDT Sun Jul 4 2021
MTZ007-042245-
Butte/Blackfoot Region MT-
415 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SILVER BOW COUNTY UNTIL
445 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near
Butte, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm, along with
brief heavy rain.
.
Locations impacted include...
Butte, Silver Bow, Walkerville, Nissler, Ramsay, Janney and Newcomb.
LAT...LON 4585 11243 4583 11267 4600 11274 4608 11247
4607 11246 4605 11248 4602 11244 4599 11244
4596 11243 4593 11244 4589 11240
TIME...MOT...LOC 2214Z 254DEG 14KT 4594 11261Special weather statement, Jul 4, 4:24 PM MDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Missoula MT 424 PM MDT Sun Jul 4 2021 MTZ006-007-042300- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- 424 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEER LODGE AND SOUTHEASTERN GRANITE COUNTIES UNTIL 500 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles south of Philipsburg, or 22 miles west of Anaconda, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm along with brief heavy rain, pea sized hail, and cloud to ground lightning. Locations impacted include... Anaconda, West Valley and Georgetown Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Georgetown Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4595 11348 4611 11359 4632 11309 4608 11293 TIME...MOT...LOC 2221Z 245DEG 28KT 4607 11344
Special weather statement, Jul 4, 6:15 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 615 PM MDT Sun Jul 4 2021 MTZ006-007-050100- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- 615 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEER LODGE AND SOUTHEASTERN GRANITE COUNTIES UNTIL 700 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 21 miles southwest of Philipsburg, or 27 miles west of Anaconda, moving east at 20 mph. Wind gusts up to 40 mph and half inch hail will be possible with this storm. Brief heavy rain and frequent lightning can also be expected. Locations impacted include... Georgetown Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Georgetown Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4595 11358 4612 11368 4631 11316 4606 11302 TIME...MOT...LOC 0013Z 248DEG 19KT 4607 11354
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.